Medication


#1
My husband ,Although sometimes slower than others is still mentally and memory wise excellent ,but he can switch ( for want of a better description ) switch. in front of my eyes and start to Drool and eyes stream . Even when he comes back will continue to drool .

It seems to happen a short while after he has taken his mediication. I am not sure if it is because he has had too much or not enough .

Any opinions on how although he
e can drool so much saliva that when he goes to bed the first two hours he coughs and heaves until he can bring up this mucus/ saliva that is now become thickened

He takes Sinemet Cr 250 just before he goes to bed ,along with the neuro patch

#2
just a thought - that it isnt saliva but mucus from his nose the night before - does he have a blocked up nose and/or snore? if so you might want to try extra pillows, breathe easy nasal strips, saline nasal sprays and anti-histamine (check with your doctor or pharmacist). a lot of people with pd have nasal congestion which builds up in the lungs overnight. if its saliva your neuro can prescribe drugs or botox injections, i believe.

#3
Thanks For your reply Turnip . I have thought it might be something like that .

Parkinsons can also cause a strange breathing pattern can't it . He has Atrial Fibrillation as well and his breathing is strangely laboured .

He has for quite a while slept with his mouth very wide open and seems to have lost the pattern or ability of nose breathing . I forgot to mention it his consultant

#4
i have had AF too. poor breathing at night can be a factor in high blood pressure (my morning bp reduced by 25 points when i corrected breathing issues) which can in turn be a factor in heart problems. i particularly found the nasal strips effective - but you need to wash the nostrils first so they stick. saline nasal spray helps too.

#5
I have tried using a nasal spray . I even wondered if a puffer might help him . Will get some of the strips .

His blood pressure is normally on the lower side , our Gp told me that having Parkinsons can cause low BP.

Do you have any drooling trouble . His is dreadful at the moment .The stress of it is makng him tired .

I know stress makes things much worse .

#6
i'm only a novice at drooling ! but a good 30 years experience of blocked up nose.

#7
LOL he has an occasional drool but this getting worse as the day goes on , along with streaming eyes and partly because he is tired from it all nods off. I use cold tea bags on his eyes which helps.

The district nurse visited today to take his blood for warfarin INR .. When I mentioned it to her she said ask the Gp if Mucron might help to dry it up but when mI googled its side effects it read that it can cause hallucination which he is s prone to with some meds. .

Time isn't on his side he is 79 but until he became was as fit as a fiddle and never ever needed to take as much a s a pain kill or lose a days work.He would get through in all sorts of weather

What meds do you take . He has only ever been on Sinemet along with the patch . I feel like throwing them all in the bin some days .

Of course I wouldn't do that .